Periodic striped ground states in Ising models with competing interactions

Giuliani, Alessandro and Seiringer, Robert (2016) Periodic striped ground states in Ising models with competing interactions. Communications in Mathematical Physics, 347 (3). pp. 983-1007. ISSN 1432-0916

[img] Text
s00220-016-2665-0.pdf - Published Version
Available under License Creative Commons Attribution.
Download (776Kb)
Official URL:


We consider Ising models in two and three dimensions, with short range ferromagnetic and long range, power-law decaying, antiferromagnetic interactions. We let J be the ratio between the strength of the ferromagnetic to antiferromagnetic interactions. The competition between these two kinds of interactions induces the system to form domains of minus spins in a background of plus spins, or vice versa. If the decay exponent p of the long range interaction is larger than d + 1, with d the space dimension, this happens for all values of J smaller than a critical value Jc(p), beyond which the ground state is homogeneous. In this paper, we give a characterization of the infinite volume ground states of the system, for p > 2d and J in a left neighborhood of Jc(p). In particular, we prove that the quasi-one-dimensional states consisting of infinite stripes (d = 2) or slabs (d = 3), all of the same optimal width and orientation, and alternating magnetization, are infinite volume ground states. Our proof is based on localization bounds combined with reflection positivity.

Item Type: Article
DOI: 10.1007/s00220-016-2665-0
Subjects: 500 Science > 510 Mathematics
500 Science > 530 Physics
Research Group: Seiringer Group
SWORD Depositor: Sword Import User
Depositing User: Sword Import User
Date Deposited: 05 Dec 2016 14:38
Last Modified: 04 Sep 2017 14:54

Actions (login required)

View Item View Item